Kyoto Journal of Mathematics

Semigroups preserving a convex set in a Banach space

Ichiro Shigekawa

Full-text: Open access

Abstract

We discuss semigroups that preserve a convex set in a Banach space or a Hilbert space. We give sufficient conditions for which a semigroup preserves a convex set. Using this, we show that various issues can be treated in a unified way. We also discuss the problem in the Hilbert space setting, in which we use the sesquilinear form associated with a semigroup.

Article information

Source
Kyoto J. Math., Volume 51, Number 3 (2011), 647-672.

Dates
First available in Project Euclid: 1 August 2011

Permanent link to this document
https://projecteuclid.org/euclid.kjm/1312205242

Digital Object Identifier
doi:10.1215/21562261-1299918

Mathematical Reviews number (MathSciNet)
MR2824003

Zentralblatt MATH identifier
1227.47027

Subjects
Primary: 47D06: One-parameter semigroups and linear evolution equations [See also 34G10, 34K30] 47D07: Markov semigroups and applications to diffusion processes {For Markov processes, see 60Jxx} 60J45: Probabilistic potential theory [See also 31Cxx, 31D05]

Citation

Shigekawa, Ichiro. Semigroups preserving a convex set in a Banach space. Kyoto J. Math. 51 (2011), no. 3, 647--672. doi:10.1215/21562261-1299918. https://projecteuclid.org/euclid.kjm/1312205242


Export citation

References

  • [1] H. Brezis and A. Pazy, Semigroups of nonlinear contractions on convex sets, J. Funct. Anal. 6 (1970), 237–281.
  • [2] W. Farkas, N. Jacob, and R. Schilling, Feller semigroups, Lp-sub-Markovian semigroups, and applications to pseudo-differential operators with negative definite symbols, Forum Math. 13 (2001), 51–90.
  • [3] J. A. Goldstein, Semigroups of Linear Operators and Applications, Oxford Math. Monogr., Oxford Univ. Press, New York, 1985.
  • [4] N. Jacob, Pseudo-Differential Operators and Markov Processes, Vol. I: Fourier Analysis and Semigroups, Imperial College Press, London, 2001.
  • [5] Z.-M. Ma, L. Overbeck, and M. Röckner, Markov processes associated with semi-Dirichlet forms, Osaka J. Math. 32 (1995), 97–119.
  • [6] Z.-M. Ma and M. Röckner, Introduction to the Theory of (Nonsymmetric) Dirichlet Forms, Springer, Berlin, 1992.
  • [7] E. Ouhabaz, Invariance of closed convex sets and domination criteria for semigroups, Potential Anal. 5 (1996), 611–625.